Have medical questions? Ask a doctor online!
Hi Linda. This is Doctor-Bob. Did you want my input again, or were you looking for a second opinion?
Have you tried antibiotics? There could be an occult infection in your sinuses? Have you seen a dentist?
Can you describe what this stuff looks like when you spit it out?
Its hard to say what's causing this without an exam, but it does sound mucoid. Something may be stimulating excess production. An occult infection could do this, so a trial of antibiotics would be reasonable. It might be allergies, so an antihistamine daily, in addition to the nasal steroid spray, might help as well. You could try actifed, an over the counter, combination medication with an antihistamine and a decongestant.
Allergy testing makes sense, though the first line of treatment would be taking an antihistamine daily and using a nasal steroid.
You're welcome, If you do not improve with the above, ask your doctor about a trial of an anticholinergic agent to reduce mucous production. Ipratroprium (Atrovent) comes in a nasal spray as well as an oral spray. They might help.
Actifed is a combination medication with triprolidine and pseudophedrine. It is also available as Aprodine. If that is not available, consider zyrtec-d, which is widely available. Ask your doctor about this, as he or she can contact your pharmacy, if necessary. He or she can also arrange for you to try atrovent if the aprodine or zyrtec-d are not effective. But don't worry in the meantime. This does not sound like a dangerous condition and there is a solution somewhere. It may just take a little trial-and-error to find it. :-)
You're welcome. Hope all works out for the best for you, Linda.
Let me know if there is anything else I can help you with.